MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2625
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd), a common reason for bioprosthesis explant or reoperation, encompasses multiple failure modes, including calcific and non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors, and is not usually an indication of a device malfunction.The device was not returned for evaluation, as it remains implanted.The root cause of this event cannot be conclusively determined.However, it is likely that patient related factors and the progression of the underlying valvular disease pathology contributed to the event.
 
Event or Problem Description
It was reported that a patient with a 27mm aortic porcine valve underwent a valve-in-valve procedure after an implant duration of 22 years, eight (8) months due to aortic stenosis and regurgitation.The tavr was performed with a 26mm transcatheter valve.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections b5, b7, h6 (health effect - clinical code, type of investigation).
 
Event or Problem Description
It was reported that a patient with a 27mm 2625 aortic porcine valve, implanted in the pulmonic position, underwent a valve-in-valve procedure after an implant duration of 22 years, eight (8) months due to pulmonary stenosis and regurgitation.The tpvr was performed with a 26mm 9600tfx transcatheter valve.There were no complications and the patient tolerated the procedure well.The patient was discharged home on pod #1 in good condition.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections d4 (expiration date).The device history record (dhr) was not reviewed as the reported event does not allege a malfunction that could be related to an edwards manufacturing deficiency and/or one was not confirmed through investigation.H11: corrected data: corrected section h6 (investigation findings, investigation conclusions).

Brand Name
CARPENTIER-EDWARDS BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
MDR Report Key11529515
Report Number2015691-2021-01966
Device Sequence Number5513022
Product Code DYE
UDI-Device Identifier00690103021554
UDI-Public00690103021554
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P870056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1998
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2001
Device Model Number2625
Device Catalogue Number262527MM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/25/2021
04/26/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date04/23/2021
04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age48 YR